MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2 PIN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Insufficient Information (4580)
Date of Event 04/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
There was a staphylococcus infection which caused skin breakdown.The device was explanted.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage, which is assumed to have been present whilst implanted.Mechanical damages found are attributable to the removal surgery.This finding was expected, since the recipient was explanted because of an infection in the area of the skin incision and implant pocket, as confirmed by cultures showing methicillin sensitive staphylococcus aureus.This bacteria is part of the skin flora and represents a common pathogen found in surgical implant infections.Also, review of the device device_s sterilization records shows that the device has been subjected to a valid sterilization process.Considering the available information, the observed infection was most likely due to inoculation of bacteria through the skin at the time of surgery.This is a final report.
 
Event or Problem Description
An infection started 3 weeks after implantation.The recipient developed an mssa (methicillin_sensitive staphylococcus aureus) infection post-operatively.The device was explanted on (b)(6) 2021.The recipient was not re-implanted with a new device, and will be re-implanted at a later date.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key11782673
Report Number9710014-2021-00337
Device Sequence Number11692802
Product Code MCM
UDI-Device Identifier09008737366810
UDI-Public(01)09008737366810
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1250 SYNCHRONY 2 PIN
Device Catalogue Number36710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR